Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 399, NWS Atlanta, GA

August 22, 2005Bibb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 22, 2005, 7:45 PM EDT for Bibb County, Georgia. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2005, 7:45 PM EDT (23:45 UTC)
Expired
Aug 22, 2005, 8:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Bibb County, GA

The radar

The Robins AFB radar (KJGX), 32 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 7:50 PM EDTHAIL 0.75Macon, GAPENNY-SIZED HAIL AT THE INTERSECTION OF INTERSTATE 475 AND HIGHWAY 80.
Aug 22, 7:50 PM EDTHAIL 0.75Macon, GAPENNY SIZE HAIL AT ATHE INTERSECTION OF INTERSTATE 475 AND HIGHWAY 80.
Aug 22, 8:05 PM EDTHAIL 0.75Macon, GAPENNY SIZE HAIL AT ATHE INTERSECTION OF INTERSTATE 475 AND HIGHWAY 80.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
999 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 222347
SVRFFC
GAC021-230015-
/O.NEW.KFFC.SV.W.0399.050822T2345Z-050823T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT MON AUG 22 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL GEORGIA

* UNTIL 815 PM EDT

* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL AND WIND GUSTS TO 60 MPH. THESE STORMS WERE LOCATED FROM
  CROSS KEYS TO MACON. THESE STORMS WERE MOVING SOUTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SKIPPERTON...RUTLAND...PAYNE AND DURESVILLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3293 8370 3272 8376 3267 8361 3283 8349

$$

KDF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 6:30 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 22, 6:30 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT MON AUG 22 2005

.SHORT TERM...
THE UPPER LEVEL RIDGE THAT HAD PROVIDED US WITH HOT...HUMID DAYS
THIS PAST WEEKEND WILL BECOME CENTERED OVER THE CENTRAL U.S. BY
TONIGHT. A WEAK SURFACE FRONT LOCATED OVER EAST CENTRAL GEORGIA
WILL PROVIDE A FOCUS FOR THUNDERSTORMS THROUGH THIS EVENING AND
AGAIN TOMORROW AFTERNOON BEFORE IT SLIDES SOUTH ON THURSDAY AS
SURFACE HIGH PRESSURE OVER THE NORTHEAST BUILDS DOWN THE MID
ATLANTIC STATES. MODELS ARE ALL INDICATING SOME COOLING ALOFT
BEGINNING TOMORROW WHICH WILL KEEP HEAT INDICES BELOW HEAT ADVISORY
CRITERIA. WILL CONTINUE CURRENT HEAT ADVISORY THROUGH 6 PM THIS
EVENING ACROSS SOUTHERN PORTIONS OF FORECAST AREA.

.LONG TERM...
GFS ADVERTISING SOME DRIER AIR FILTERING INTO FORECAST AREA AS
SURFACE FRONT SLIDES SOUTHWARD AND SURFACE HIGH BUILDS INTO NORTH
GEORGIA. STILL SOME UNCERTAINTY AS TO WHETHER FRONTAL BOUNDARY
WILL SLIDE SOUTHWARD. FOR NOW WILL CONTINUE LOW CHANCE OVER
CENTRAL AREAS ON FRIDAY...WITH ISOLATED CONVECTION SATURDAY AND
SUNDAY.

&&

.AVIATION...
UPPER RIDGE RETROGRADING TO THE WEST AND WEAKENING. UPPER TROUGH
MOVING THROUGH OHIO VALLEY AND INTO THE NORTHEAST WILL RESULT IN
INCREASED NORTHWEST FLOW AND SUBSEQUENT EXPOSURE TO WEAK SHORT WAVES
TRAVERSING THE NORTHERN PORTION OF THE REGION. WEAK SFC TROUGH
ACROSS CENTRAL GEORGIA WILL MORE OR LESS REMAIN IN PLACE THROUGH TUE.

CEILINGS...
WIDESPREAD CB DEBRIS WILL LEAD TO BKN-OVC MID/HIGH CLOUDS THROUGH
THE EVENING HOURS...BUT CIGS ACROSS THE N SHOULD REMAIN MOSTLY VFR.
THE EXCEPTION WILL BE IN AREAS OF SCT TSRA...WHICH BASED ON LOCATION
OF SFC TROUGH SHOULD STAY PRIMARILY ACROSS CENTRAL GA. WILL NEED TO
WATCH FOR POSSIBLE REDEVELOPMENT ALONG WESTWARD MOVING OUTFLOW
BOUNDARY IN NE/E CENTRAL GA THROUGH THE EVENING. FOR THE OVERNIGHT
HOURS...THERE ARE STILL NO GOOD SIGNS OF LOW CLOUD DEVELOPMENT IN
THE MORNING...DESPITE THE DEVELOPMENT OF EASTERLY FLOW.

VISIBILITY...
OVERALL VFR THROUGH THE EVENING. THERE WILL BE THE USUAL PROBLEMS
WITH BR/HZ OVERNIGHT AND EARLY TUE MORNING...ESPECIALLY WITH AHN AND
MCN. MCN AND AHN MAY SEE PERIODS OF IFR 09Z-13Z. EASTERLY FLOW WILL
INCREASE THE THREAT OF LOWER VISIBILITIES DURING THE MORNING
HOURS...ESPECIALLY FOR AHN. IN ADDITION...EASTERLY FLOW WILL RESULT
IN INCREASING HAZE THROUGHOUT THE DAY...SO EXPECT PREVAILING MVFR AT
MOST TAF SITES TUE. IN ADDITION...THERE WILL BE A GOOD CHANCE OF
SHRA/TSRA AT MOST TAF SITES TUE AFT 18Z...ESPECIALLY CSG-MCN...WHICH
MAY RESULT IN BRIEF PERIODS OF IFR-LIFR VISIBILITY.

WX...
SCT SHRA/TSRA...MAINLY ALONG-SOUTH OF LGC-MCN-AGS THROUGH 02Z...BUT
WILL NEED TO WATCH OUTFLOW BOUNDARY IN EASTERN SECTIONS CREEPING
WESTWARD TOWARD ATL. THIS MAY CAUSE REDEVELOPMENT THROUGH 04Z. FOR
TUE...EXPECT SCT SHRA/TSRA AFT 18Z...ESPECIALLY CSG-MCN-AGS.

WINDS...
STILL WAITING FOR THE EASTERLY FLOW TO DEVELOP INTO THE ATL
AREA...WHICH HAS ALREADY TAKEN PLACE IN THE AHN AREA. AS SFC TROUGH
TO THE SOUTH OF THE AREA SLIDES FURTHER WEST...EXPECT EAST FLOW TO
BE SEEN IN EARNEST. SPEEDS SHOULD REMAIN LESS THAN 10KTS THROUGH TAF
VALID PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         74  89  73  89 /  30  40  20  40
ATHENS          73  89  71  88 /  40  50  30  40
GAINESVILLE     72  85  70  86 /  40  50  20  50
ROME            72  90  72  92 /  40  50  20  50
COLUMBUS        76  92  75  94 /  30  40  20  40
MACON           75  92  74  93 /  40  50  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM MONDAY FOR GAZ039-GAZ049-GAZ050-GAZ051-
GAZ060-GAZ061-GAZ062-GAZ069-GAZ071-GAZ072-GAZ073-GAZ074-GAZ075-
GAZ076-GAZ078-GAZ079-GAZ080-GAZ081-GAZ082-GAZ083-GAZ084-GAZ085-
GAZ086-GAZ089-GAZ090-GAZ091-GAZ092-GAZ093-GAZ094-GAZ095-GAZ096-
GAZ097-GAZ098-GAZ102-GAZ103-GAZ104-GAZ105-GAZ106-GAZ107-GAZ108-
GAZ109-GAZ110-GAZ111-GAZ112-GAZ113.

&&

12/19
Hazardous weather outlook, Aug 22, 4:37 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT MON AUG 22 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
437 PM EDT MON AUG 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

..ISOLATED SEVERE THUNDERSTORMS POSSIBLE CENTRAL GEORGIA UNTIL
SUNSET..
..ISOLATED THUNDERSTORMS POSSIBLE AFTER SUNSET..

.SYNOPSIS...
THE LARGE UPPER HIGH...THAT HAS DOMINATED THE REGION FOR THE PAST
COUPLE OF DAYS...IS WEAKENING AND WILL SHIFT WEST DURING THE NEXT
FEW DAYS. THIS WILL ALLOW A NORTHWEST FLOW ALOFT TO DEVELOP OVER
THE REGION AS A FALL-LIKE UPPER TROUGH MOVES THROUGH NEW ENGLAND.
A WEAK SURFACE BOUNDARY WILL SINK SOUTH INTO SOUTH GEORGIA...AND
REMAIN IN PLACE FOR THE NEXT FEW DAYS.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS EVENING AND OVERNIGHT WILL
BE CLOUD- TO-GROUND LIGHTNING. ISOLATED STORMS MAY BECOME SEVERE
SOUTH OF A FRANKLIN...TO THOMASTON...TO MACON...TO LOUISVILLE LINE
AND PRODUCE DAMAGING DOWN BURST WINDS AND PENNY-SIZED HAIL...PRIOR
TO 8 PM EDT.

.DISCUSSION...
AS THE LARGE UPPER HIGH THAT HAS BEEN OVER THE REGION SHIFTS WEST
TOWARD THE SOUTHERN PLAINS...NORTHWEST FLOW ALOFT WILL DEVELOP
OVER THE REGION. A WEAK SURFACE LOW PRESSURE TROUGH ACROSS CENTRAL
GEORGIA WILL REMAIN MORE OR LESS IN PLACE THROUGH WEDNESDAY. THIS
TROUGH WILL SERVE AS A FOCUS FOR SCATTERED THUNDERSTORM
DEVELOPMENT THROUGH TUESDAY. ALONG AND SOUTH OF THIS
BOUNDARY...CAPES OF 1500-2000 AND LIFTED INDICES TO -4 WILL BE IN
PLACE UNTIL SUNSET. AFTER SUNSET...THE AIR MASS WILL QUICKLY
STABILIZE ACROSS THIS REGION. NORTH OF THE WEAK SURFACE TROUGH
ACROSS NORTH GEORGIA...A MUCH MORE STABLE AIR MASS EXISTS AND ONLY
ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
BECAUSE OF THE ISOLATED NATURE OF THE THUNDERSTORMS THIS AFTERNOON
AND EVENING...SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AND
WEDNESDAY...MAINLY ACROSS CENTRAL GEORGIA. ISOLATED THUNDERSTORMS
ARE EXPECTED THURSDAY THROUGH SUNDAY...AGAIN MAINLY ACROSS
CENTRAL GEORGIA.

RAB

In the hours before

Special weather statement, Aug 22, 6:30 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT MON AUG 22 2005

GAZ049-050-222300-

630 PM EDT MON AUG 22 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN GREENE AND MORGAN COUNTIES UNTIL 700 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BUCKHEAD OR OVER LAKE
OCONEE.  THE THUNDERSTORM WAS NEARLY STATIONARY.

THIS STORM IS CAPABLE OF FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH
AND BRIEF HEAVY DOWNPOURS ALONG THE MORGAN AND GREENE COUNTY LINE.
BOATERS ON LAKE OCONEE SHOULD SEEK SAFE HARBOR NOW. WAIT UNTIL THE
STORMS HAVE COMPLETELY PASSED BEFORE RETURNING TO OPEN WATERS. THE
STORM IS EXPECTED TO WEAKEN BY 700 PM EDT.

KDF
Special weather statement, Aug 22, 6:43 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT MON AUG 22 2005

GAZ016-024-222330-

643 PM EDT MON AUG 22 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTNING
IN BANKS AND SOUTHERN WHITE COUNTIES UNTIL 730 PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 13 MILES NORTHWEST OF ALTO TO HOMER...
MOVING SOUTHEAST AT 5 MPH.

THESE THUNDERSTORMS ARE PRODUCING HEAVY DOWNPOURS WITH RAINFALL
AMOUNTS OF ONE TO TWO INCHES PER HOUR. THIS WILL CAUSE SOME
MINOR FLOODING OF SOME ROADWAYS. MOTORISTS SHOULD SLOW DOWN
TO AVOID HYDROPLANING WAS WATER ACCUMULATES ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS AS THEY MOVE SLOWLY OUT OF
SOUTHERN WHITE COUNTY TOWARD BANKS COUNTY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 22, 6:47 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT MON AUG 22 2005

GAZ084-222315-

647 PM EDT MON AUG 22 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN WILKINSON COUNTY UNTIL 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER IRWINTON. THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS
EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 715 PM EDT.

KDF
Special weather statement, Aug 22, 7:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT MON AUG 22 2005

GAZ083-084-222345-

715 PM EDT MON AUG 22 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TWIGGS AND
WILKINSON COUNTIES UNTIL 745 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MYRICKS MILL...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES SOUTH
ALONG THE TWIGGS AND WILKINSON COUNTY LINE. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FITZPATRICK AND JEFFERSONVILLE. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS
EXPECTED TO WEAKEN BY 745 PM EDT.

KDF
Special weather statement, Aug 22, 7:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT MON AUG 22 2005

GAZ083-230000-

729 PM EDT MON AUG 22 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL
...WIND GUSTS TO 50 MPH AND HEAVY RAIN IN TWIGGS COUNTY UNTIL 800 PM
EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BULLARD AND MARION ALONG INTERSTATE
16...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES
SOUTH ACROSS TWIGGS COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS AND MAY CAUSE HYDROPLANING. THE STORM IS
EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 800 PM EDT.

KDF
Special weather statement, Aug 22, 7:43 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT MON AUG 22 2005

GAZ059-230015-

743 PM EDT MON AUG 22 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JASPER COUNTY
UNTIL 815 PM EDT...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF MONTICELLO...MOVING SOUTH AT
5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES TOWARD
MONTICELLO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:49 PM EDTSevere Thunderstorm WarningFFCSumter26 min
Aug 22, 4:38 PM EDTSevere Thunderstorm WarningFFCJefferson37 min
Aug 22, 5:15 PM EDTSevere Thunderstorm WarningFFCMuscogee30 min
Aug 22, 6:34 PM EDTSevere Thunderstorm WarningFFCHall26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.